Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 11, 2011, 2:08 PM EDT for 5 counties in Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 11, 2011, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 10:16 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:34 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 11, 1:34 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 134 PM EDT MON JUL 11 2011 .SYNOPSIS... A WEAK COLD FRONT WILL BRING THE RISK FOR SHOWERS AND STORMS THIS EVENING AND INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THUNDERSTORM COMPLEX IN ADVANCE OF COLD FRONT WILL CROSS EAST CENTRAL OHIO AND THE REST OF THE PIT CNTY WRNG AREA THIS AFTN AND THIS EVENING. BEST CHANCE OF SEVERE WILL BE FOR EAST CENTRAL OHIO DUE TO JET STREAK/INCREASED SHEAR AS WELL AS INSTABILITY AXIS. INITIAL SHORTWAVE WILL MOVE OVVR VA LTR THIS EVENING, AND, AT THE SAME TIME, THE NEXT IN SERIES WILL MOVE INTO NW OHIO. THIS SECOND WAVE WILL HELP TO PULL THE SFC FRONT INTO THE UPPER OHIO VALLEY. WILL STAY CLOSE TO GUIDANCE FOR THE TEMP FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... MODELS ARE PRESENTING A SCENARIO WHERE THE SFC BOUNDARY EXITS EAST OF MY AREA BY LATE TUESDAY MORNING. WILL NEED TO KEEP IN THE MENTION OF SHOWERS AND STORMS AHEAD OF THE FRONT INTO TUESDAY MORNING. EVEN THOUGH THE FRONT MOVES THROUGH, IT DOES LITTLE TO BREAK THE HUMIDITY. SFC TDS REMAIN NEAR 70 ON TUESDAY, WHICH WILL KEEP THINGS MOIST AND UNSTABLE. MODELS ARE FOCUSING THE ACTIVITY ALONG THE FRONT TUESDAY AS THERE IS A LACK OF UL SUPPORT TO GET ANY POST-FRONTAL ACTIVITY GOING. WILL KEEP IN THE RISK FOR ACTIVITY ACROSS THE SOUTH ON TUESDAY MORNING. I DON'T THINK THAT ADDITIONAL ACTIVITY ON TUESDAY CAN BE COMPLETELY RULED OUT, WITH NW ALOFT AND WEAK COOLING IN THE MID LEVELS, BUT THIS IS SOMETHING THAT CAN BE ADDRESSED IN FUTURE FORECASTS. LARGE SFC HIGH WILL SETTLE INTO THE GREAT LAKES WEDNESDAY, STABILIZING THE ATMOSPHERE AND SLOWLY DECREASING THE HUMIDITY. ANOTHER WARM AND HUMID DAY TUESDAY, WITH A BREAK EXPECTED ON WEDNESDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... NAEFS AND ECMWF CONTINUE TO INDICATE MS VALLEY RIDGE RETROGRESSION TO THE CNTRL/SRN PLAINS WEEKS END, LEAVING NORTHWEST FLOW OVR THE UPR OHIO VALLEY. MID WEEK CDFNT IS STILL EXPECTED TO SAG FAR ENOUGH SOUTH TO PERSIST WITH A DRY THURSDAY. THEREAFTER, DIURNALLY SUPPORTED CHC PRECIP PROBABILITIES WERE INTRODUCED TO ACCOUNT FOR SHORTWAVE PASSAGE OFF THE LAKES WITH WARM FRONT AS POTENTIAL FOCUSING MECHANISM. POP REDUCTION AND CONTINUED WARMTH IS INDICATED FOR THE START OF THE NEW WEEK AS THE RIDGE AXIS SLIDES EASTWARD. TEMPERATURES UNDER THIS PATTERN SHOULD BE AT, OR ABOVE NORMAL AND WERE FORECAST USING PERSISTENCE AND HPC GUIDANCE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AREA OF TSRA WL MOVE ACRS THE UPR OH VALLEY THIS EVE AND TAF WL FEATURE RESTRICTIONS WITH TSRA MENTION AT ALL PORTS. DAMAGING WIND GUSTS ARE POSSIBLE WITH PASSAGE OF THIS COMPLEX. DEPENDING ON ACTUAL RAINFALL PATTERN, AREAS OF MVFR IN FOG SEEM LIKELY POST FRONTAL LATE OVERNIGHT TNGT/TUESDAY MORNING. AFTER THE MORNING FOG BURNOFF...VFR WILL PREVAIL TUESDAY WITH ISOLATED AFTN SHWRS/TSTMS POSSIBLE. OUTLOOK FOR WEDNESDAY THROUGH SATURDAY...THE FRONTAL SYSTEM WILL HOVER ACROSS CENTRAL WV WEDNESDAY...WITH A SHORTWAVE PERHAPS CLIPPING FROM THE MASON DIXON LINE SOUTH. A FEW SHWRS CANNOT BE RULED OUT SOUTH OF PIT WEDNESDAY WITH LOCAL MVFR POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR VFR THURSDAY INTO FRIDAY...WITH THE NEXT SYSTEM AFFECTING THE AREA LATE FRIDAY AND SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Jul 11, 10:58 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1058 AM EDT MON JUL 11 2011 MDZ001-OHZ068-069-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>004-012-021>023-041-121500- GARRETT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1058 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS....BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-121500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT- 1058 AM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 11, 1:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 PM EDT MON JUL 11 2011
OHZ039>041-048>050-057>059-111815-
BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-
HARRISON OH-JEFFERSON OH-MUSKINGUM OH-TUSCARAWAS OH-
120 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COSHOCTON...GUERNSEY...
HARRISON...MUSKINGUM...NORTHERN BELMONT...SOUTHWESTERN COLUMBIANA...
TUSCARAWAS AND WESTERN JEFFERSON COUNTIES...
AT 112 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 20 MILES
WEST OF WOOSTER TO 42 MILES NORTHWEST OF MARTINSBURG TO 86 MILES WEST
OF MARTINSBURG...MOVING EAST AT 70 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS.
IN ADDITION...HEAVY RAIN MAY CAUSE PONDING ON ROADWAYS AND REDUCED
VISIBILITIES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
BOLIVAR... MALVERN... STRASBURG...
EAST ROCHESTER... MINERAL CITY... AUGUSTA...
ZANESVILLE... WEST LAFAYETTE... WARSAW...
WALHONDING... UNIONPORT... UHRICHSVILLE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SOME OF THESE STORMS MAY
BECOME SEVERE AS THEY ENTER THE AREA. BE PREPARED IN CASE WARNINGS
ARE ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3997 8220 4046 8217 4045 8167 4064 8165
4067 8146 4065 8124 4071 8124 4073 8109
4078 8109 4074 8072 4006 8086 3981 8212
3982 8217 3990 8217 3990 8223 3994 8224
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Washington | 44 min |
| Jul 11, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 44 min |
| Jul 11, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 45 min |
| Jul 11, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 60 min |
| Jul 11, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 61 min |
| Jul 11, 1:20 PM EDT | Special Weather Statement | PBZ | Carroll, Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas | 55 min |
| Jul 11, 2:38 PM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson | 52 min |
| Jul 11, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 3 more | 46 min |
| Jul 11, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 44 min |
| Jul 11, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 46 min |
| Jul 11, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 48 min |
| Jul 11, 5:49 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.